MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) cartridge tip cracked slightly during lens insertion.It was further described as a "stress line" at the tip of the cartridge.The surgeon continued to implant the lens and there was no patient injury or patient impact.The lens remains implanted.The issue occurred sometime between (b)(6) 2023, however no specific event date is known.The sales representative reported that it was noticed that the cartridges are being overfilled with balanced salt solution (bss) by the technicians and training was provided, however the sales representative was unsure if that was related to this issue.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is between nov 16, 2023 and dec 07, 2023.Section d6a: if implanted, give date: unknown, information was requested but not provided.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 24, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the suspect handpiece was received inside of a baggy.Visual inspection of the suspect handpiece found the plunger rod advanced and ophthalmic viscosurgical device (ovd) residue present throughout the cartridge.Stress marks were also observed, consistent with used product.A crack was observed on the cartridge body and no intraocular lens (iol) was received.No further evaluation was performed and no issues that could contribute to the complaint issue were observed.The complaint issue "cartridge tip cracked/damaged" was not identified during product evaluation.The observed "cartridge crack" is similar to the reported complaint issue, however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Per step 4 in the directions for use, the user is to "insert the cannula into the hydration port and fill the cartridge completely from cartridge tip to hydration port without filling the lens case." balanced salt solution (bss) incursion into the lens module could have contributed to the complaint event.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18369989
Report Number3012236936-2023-03226
Device Sequence Number20792226
Product Code HQL
UDI-Device Identifier05050474636224
UDI-Public(01)05050474636224(17)260915
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown